Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 28, 2001, 9:43 AM CST for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 28, 2001, 9:43 AM CST (15:43 UTC)
- Expired
- Feb 28, 2001, 10:30 AM CST
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson Parish, LA, Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
127 WUUS54 KLIX 281545 SVRNEW LAC051-075-281630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 943 AM CST WED FEB 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 1030 AM CST * AT 940 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BARATARIA...OR ABOUT 10 MILES SOUTHWEST OF BELLE CHASSE...MOVING EAST SOUTHEAST AT 25 MPH. THE COMMUNITES OF LAFITTE AND POINTE A LA HACHE ARE IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2984 9014 2967 9015 2947 8973 2968 8964
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:30 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Feb 28, 3:30 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CST WED FEB 28 2001 RUNNING LATE AFTER GETTING BACK IN THE SWING OF THINGS ON THE UPGRADED AWIPS. ALSO MUCH TO CONSIDER BUT LITTLE TIME TO DISCUSS. CANADIAN FRONT FAST APPROACHING BTR AND GPT AREA AT THIS TIME WITH DAYTIME TEMPERATURES IN GRAVE DANGER OF NEVER REACHING GUIDANCE LEVELS TODAY GIVEN THE AMOUNT OF CLOUD COVER AND OVERRUNNING TO BECOME ESTABLISHED ACROSS THE AREA. A FEW THUNDERSTORMS CAN BE EXPECTED THIS MORNING PRIOR TO FRONTAL PASSAGE AND EVEN ELEVATED CONVECTION FOR A WHILE POST-FRONTAL. WILL BE GOING WITH THE TRENDS OF THE AVN AND ETA BUT UNDERCUT THE GUIDANCE MAX TEMPS BY A COUPLE OF CATEGORIES TODAY...CLOSE TO AVN TONIGHT AND ABOUT A CATEGORY LOWER THURSDAY AS OVERRUNNING LIKELY TO PERSIST WITH FRONT GOING STATIONARY ALONG THE COAST THEN RETREATING NORTH AS A WARM FRONT THU NIGHT. WITH CUT-OFF LOW REMAINING WELL WEST OF THE FORECAST AREA THIS WILL ALLOW THE SOUTHWEST FLOW TO BECOME MOISTURE LADENED AND SPELL A PROLONGED PERIOD OF RAIN CHANCES THROUGH THE EXTENDED. TEMPS SHOULD REMAIN NEAR TO ABOVE NORMAL. MCB 60/50/59/51 7657 BTR 62/55/62/55 6657 MSY 70/61/66/62 5556 GPT 61/57/64/58 5556 .NEW... LA...NONE. MS...NONE. 24
In the hours before
Local storm report, Feb 28, 5:40 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
540 AM CST WED FEB 28 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM PAINCOURTVILLE LA WIND DAMAGE
02/28/01 ASSUMPTION VEHICLE OVERTURNED ON
HWY 70 AT THE DOW CHEMICAL
PLANT APPARENTLY DUE TO
STRONG WINDS AND 50 TO 75
FT VISIBILITY IN RAIN.
PEA SIZED HAIL ALSO
REPORTED BY LAW
ENFORCEMENT.Special weather statement, Feb 28, 7:00 AM CST, 2 hours 43 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CST WED FEB 28 2001 .SYNOPSIS...A COLD FRONT WILL MOVE OFF THE GULF COAST LATER THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE IN ADVANCE OF THE FRONT WHILE SCATTERED TO NUMEROUS SHOWERS AND AREAS OF RAIN OCCUR IN THE WAKE OF THE FRONT THROUGH THIS EVENING. ...THUNDERSTORMS... A FEW THUNDERSTORMS MAY BECOME BRIEFLY STRONG TO MARGINALLY SEVERE MAINLY ACROSS SOUTHEAST LOUISIANA BELOW THE TIDAL LAKES. WIND GUSTS OF 40 TO 50 MPH...PEA TO MARBLE SIZED HAIL...BRIEF TORRENTIAL RAINFALL AND OCCASIONAL LIGHTNING CAN BE EXPECTED FROM THE STRONGER STORMS THIS MORNING AND EARLY THIS AFTERNOON. STORM MOVEMENT WILL BE EAST AND SOUTHEAST AT 15 TO 20 MPH. ...ACTIONS... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:25 PM CST | Flash Flood Warning | LIX | East Feliciana, Saint Helena | 3 hr |
| Feb 28, 4:59 AM CST | Severe Thunderstorm Warning | LIX | Assumption | 31 min |
| Feb 28, 6:17 AM CST | Tornado Warning | LIX | Lafourche | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.